MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE
Model Number M00562471
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0203 captures the reportable event of "spark shot out".Imdrf device code a0401 captures the reportable event of snare loop broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex extrasmall oval flexible snare was used during a colonoscopy procedure performed on (b)(6) 2023.According to the complainant, spark shot out during usage of device and the snare loop was broken.The procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0203 captures the reportable event of "spark shot out".Imdrf device code a0401 captures the reportable event of snare loop broken.Block h10: investigation results one captiflex snare was received for analysis.Visual and microscope analysis of the device noted that the loop was broken.In addition, the ends of the loop and the tip of the working length were blackened.No other device problems were noted.The reported event of loop break was confirmed since it was observed that the loop was broken, and the ends of the broken loop were blackened.This problem has occurred during procedure, and it is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device's performance and integrity.The loop break could have been generated if there was contact between the device and the scope during energization or the interaction with another medical device or tool during the procedure that can lead to break the loop as observed in the product analysis.Based on the analysis of the returned device and the information available, the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex extrasmall oval flexible snare was used during a colonoscopy procedure performed on (b)(6) 2023 according to the complainant, spark shot out during usage of device and the snare loop was broken.The procedure was completed.There were no patient complications reported as a result of this event.

Brand Name
CAPTIFLEX
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17557115
Report Number3005099803-2023-04312
Device Sequence Number4880307
Product Code FDI
UDI-Device Identifier08714729019459
UDI-Public08714729019459
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Model NumberM00562471
Device Catalogue Number6247
Device Lot Number0030727259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown